MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE
Model Number SEP6
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left femoral artery and popliteal artery using an indigo system separator 6 (sep6), indigo system aspiration catheter 6 (cat6), and a rotating hemostasis valve (rhv) adaptor.During the procedure, while retracting the sep6 from the cat6 to check if the cat6 was clogged, the physician experienced resistance.Subsequently, the tip of the sep6 broke off and was missing.Ten minutes later, the physician found the broken sep6 tip in the rhv adaptor and removed it.The procedure was completed using another sep6 and the same cat6.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the sep6 bulb was fractured from its core wire.Conclusions: evaluation of the returned sep6 bulb confirmed that the bulb was fractured from its core wire.If the device is retracted against resistance, damage such as this may occur.The root cause of resistance could not be determined.The sep6 core wire was not returned for evaluation.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10382913
Report Number3005168196-2020-01153
Device Sequence Number14241955
Product Code DXE
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2022
Device Model NumberSEP6
Device Catalogue NumberSEP6
Device Lot NumberF93236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight113
Date Report Sent to FDA01/01/2005